I am 20 years old i have 2 kids (both boys) and I have a fiance.. our relationship has been up and down for the past 8 months. I have these uncontrollable outbursts with him. I say things that I don’t mean to say. Our relationship is on edge right now. But I think it might be because of my birth control. I am taking yaz… I have done a lot of thinking over the past few nights and I have been trying to figure out why I yell at him for stupid things.
But I remember when I didn’t have my birth control for like 2 or 3 months (couldn’t afford it at the time nor had insurance) but before I ran out of it we were having major problems then, too, and I ended up moving out and going to live with my mother again and then during those months I didn’t have it my mood changed massively i was more happy, smiling, laughing, things i wasn’t use to. but i moved back in with my fiance about 5 weeks ago and it was better than ever.. the past 2 weeks however its been hell. I’ve been doing the same things over again. I treat him like crap for no reason. He could just look at me the wrong way and I start flipping on him. I need help -I want help before I lose him forever…Could a Birth Control Pill be Causing My Anger?
Could a Birth Control Pill be Causing My Anger?
It is difficult to know if you are acting inappropriately towards your fiancé because this is the way you behave in relationships or if your birth control medication is causing your mood instability. It could be a combination of both.
On one hand, it seems plausible that your new birth control medication could be causing your moodiness. In addition to being a birth control pill, Yaz is also used for the treatment of symptoms of premenstrual dysphoric disorder (PMDD). Assuming that you were prescribed this medicine as a birth control pill only and not for the treatment of PMDD, it’s possible that the medication is having a negative effect on you (i.e. causing your moodiness). Another reason to suspect Yaz as the problem is that you feel that your anger comes “out of nowhere.” Although I do not know about Yaz specifically, I do know that generally birth control pills are known to cause this problem in some people.
On the other hand, you were having problems with him in the past. You moved out because of these problems. It is difficult to know the cause of your anger.
Here is what you should do. Talk to the doctor who prescribed you the birth control medication. Tell him or her about your “out of nowhere” anger and ask if the medication is known to cause this reaction among other women. Then ask for his or her advice on what to do. You want to inquire about either switching to a new medication or getting your dose lowered or altered in some way. There are plenty of other types of birth control pills available. Perhaps another type of pill would be better suited for you.
In the meantime, when you get angry try to realize that you are (likely) overreacting. Try to “think through” your anger with logic. If you feel the anger coming on, remove yourself from the situation and sit in a quiet place alone until you feel more stable. I know this can be difficult but it could save you from a needless fight with your fiancé.
Make the call and talk to your doctor. Not only will your anger hurt your relationship with your fiancé but it is also unhealthy for your children to witness their mother as unstable. Children tend to mimic what they see their parents doing and you do not want your boys picking up this habit. Take care.
This article has been updated from the original version, which was originally published here on December 12, 2007.